just started Lexapro. have insomnia...is this side effect temporary?

New Topic Locked Topic Printable Version
[ << Previous Thread | Next Thread >> ]

lonewolf1976dh
New Member


Date Joined Jul 2009
Total Posts : 3
   Posted 7/1/2009 7:04 PM (GMT -7)   
redface  just started taking Lexapro  (5 mg at bedtime cut the 10mg pill in half per doctors directions)  but i cant sleep.  anyone had similar experiences?  is it a temporary problem.  I will have to call my doctor I guess.

badfish
Regular Member


Date Joined Feb 2008
Total Posts : 393
   Posted 7/2/2009 3:19 AM (GMT -7)   
When evre i start taking anitanxiety meds i go through phases of insomnia and sleeping too much. It is temporary and thinks do settle down but personally i found i slept more on meds than when not on them.

Badfish :P
 


vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 7/2/2009 4:38 AM (GMT -7)   

When I first started taking Lexapro I didn't sleep for a week.  I was taking it at night.  Called the doctor and he told me to take it in the morning and that took care of the problem.

Donna


fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: Lexapro and valium


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/2/2009 7:47 AM (GMT -7)   

Hello lonewolf and welcome,

I used Lexapro for a short time and I also took it in the morning.  I have heard some members say this medication makes them sleepy but it did not work like that for me.

Each person is different.  You could try taking it in the morning.  Checking in with your physician is always a good idea.

Kitt


 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 7/2/2009 8:54 AM (GMT -7)   
My SIL just started this med about 2 mos ago. It gave her alot of fatigue. But if its giving you insomnia I think the idea of taking it in the morning is a good one. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed for my anxiety.  Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

lonewolf1976dh
New Member


Date Joined Jul 2009
Total Posts : 3
   Posted 7/29/2009 10:03 AM (GMT -7)   
quick update: the insomnia and nausea have stopped and the Lexapro is working well. I noticed a real difference about the third or fourth week after beginning taking it. I start counseling in a few weeks. The panic attacks are under control (also take xanax). Just want to encourage others that Lexapro may help you too. never give up!!

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 7/29/2009 1:14 PM (GMT -7)   
Lonewolf1976dh,

I have to tell you my SIL started this medication about 2-3 months ago. She is having great success with it too. Her panic attacks are almost completely under control, and its so nice to see her laughing and feeling happy again. So glad to hear you found success with this medication. WooHoo!!

Hugs
Gail*Nanners*
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed for my anxiety.  Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

ILUVLUCY
Regular Member


Date Joined Jul 2009
Total Posts : 32
   Posted 7/29/2009 8:06 PM (GMT -7)   
Hi. about a year of so ago my dr took me off celexa and wanted me to try lexapro..I had the same problem, i felt like my mind was going 100 miles an hr. !!  I went back to celexa ...But my mom switched from celexa 40mgs to lexapro 10 and she takes it at night and is doing great ! So i think it just depends on the person......
 
Hugs
Lucy

FAD
New Member


Date Joined Sep 2009
Total Posts : 5
   Posted 10/30/2009 4:26 AM (GMT -7)   
I took .5mg of xanax for one month, back in August and was taken off and went through the worst withdrawals...
 
I started feeling really depressed and anxious this week so my doc started me on 5mg of lexapro at bedtime...
 
I am so scared to be taking another med, but I guess I need it...
 
I was crying for days, feeling worthless, and wanting to die.
 
I took the lexapro last nite and slept okay until about 1am, stayed up for a couple of hours and tried to go back to sleep... I was having crazy thoughts in my head, but no crying. Kind of like nightmares...
 
I feel like I have no emotion.
 
Is this normal and will it go away?
 
I am so scared... I can't even go to work..

Sunshine29
Regular Member


Date Joined Jun 2009
Total Posts : 215
   Posted 10/30/2009 10:14 AM (GMT -7)   
Im on Zoloft for 3 months....still not sleeping. Horrible

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/30/2009 3:30 PM (GMT -7)   
Hello,

While Lexapro is well tolerated by most people, it is important to keep in mind that medicines can affect each person differently. Some may experience no or very minor side effects, while others may find the drug more difficult to tolerate. Most of the side effects experienced by patients taking Lexapro are mild to moderate and go away with continued treatment, and usually do not cause patients to stop taking this medicaiton.

However one of Lexapro's common side effects is insomnia so perhaps taking the medication in the morning would work better for you.

Some meds are better taken at night and others during the day time. Try taking first thing is AM or talk with your physician .

I wish you peace,

Kitt

wcoyote2006
New Member


Date Joined Jul 2015
Total Posts : 1
   Posted 7/27/2015 5:43 AM (GMT -7)   
I also had issues with sleep when I initially started taking this drug. I was told by the doctor that I'm 4 to 5 weeks they would begin to go to away. Eventually they did and he was right. For me however, it took about six weeks for me to begin sleeping soundly. Now I'm sleeping better than I have in months. For me I had problems adjusting to this drug in the beginning and there were a number of times for almost consider going off of it. But I can honestly say now that this is the best antidepressant that I've ever been on.

Jake'sMom
Veteran Member


Date Joined Jan 2015
Total Posts : 1066
   Posted 7/27/2015 6:39 AM (GMT -7)   
Hi wcoyote2006. Welcome. This thread is very old, and I don't think many if any of the members who posted on it are still with us.

Please consider starting your own thread of introduction, so we can welcome you properly. :)
Stacey

Osteoarthritis, bursitis, Cervical Disc Disease - pinched nerves, Raynaud's, migraines, severe anemia, severe allergies, anxiety & PTSD
New Topic Locked Topic Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:44 AM (GMT -7)
There are a total of 2,734,045 posts in 301,173 threads.
View Active Threads


Who's Online
This forum has 151305 registered members. Please welcome our newest member, walkingdeadgirl.
350 Guest(s), 9 Registered Member(s) are currently online.  Details
Jakona, notsosicklygirl, White Bird, Sherrine, walkingdeadgirl, Momtogigiandquinn, Myself 09, 1039smooth, goodnurse53


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer